Alert archive / Georgia / Flood Watches in 2009
Flood Watch 13, NWS Atlanta, GA
NWS Atlanta, GA issued this flood watch at Dec 14, 2009, 12:05 PM EST for 23 counties in Georgia. It took effect at Dec 14, 2009, 4:00 PM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2009, 12:05 PM EST (17:05 UTC)
- In effect from
- Dec 14, 2009, 4:00 PM EST
- Expired
- Dec 15, 2009, 3:35 PM EST
- In force
- 24 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- None
All 23 counties
Bleckley County, GA, Chattahoochee County, GA, Crisp County, GA, Dodge County, GA, Dooly County, GA, Emanuel County, GA, Houston County, GA, Johnson County, GA, Laurens County, GA, Macon County, GA, Marion County, GA, Montgomery County, GA, Muscogee County, GA, Pulaski County, GA, Schley County, GA, Stewart County, GA, Sumter County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Webster County, GA, Wheeler County, GA, Wilcox County, GA
The radar
The Robins AFB radar (KJGX), 51 km from the middle of the area, began a volume at 17:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 478 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
301 WGUS62 KFFC 141705 FFAFFC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1205 PM EST MON DEC 14 2009 GAZ085-086-089>093-095>098-102>113-150115- /O.NEW.KFFC.FA.A.0013.091214T2100Z-091216T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON- HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY- CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...SWAINSBORO...COLUMBUS...WARNER ROBINS... DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA 1205 PM EST MON DEC 14 2009 ...FLOOD WATCH IN EFFECT FROM 4 PM EST THIS AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF CENTRAL GEORGIA. * FROM 4 PM EST THIS AFTERNOON THROUGH TUESDAY EVENING * A WARM FRONT OVER SOUTH ALABAMA AND SOUTH GEORGIA WILL GRADUALLY LIFT NORTH THROUGH TUESDAY IN ADVANCE OF AN APPROACHING COLD FRONT. GULF MOISTURE WILL CONTINUE TO INTERACT WITH THE WARM FRONT AND PRODUCE WIDESPREAD RAIN WITH EMBEDDED THUNDERSTORMS THIS AFTERNOON THROUGH TUESDAY. THE COLD FRONT WILL ENTER GEORGIA TUESDAY MORNING AND MOVE ACROSS NORTH AND CENTRAL GEORGIA BY TUESDAY EVENING...ENDING THE RAIN. * RAINFALL AMOUNTS OF 1 TO 2 INCHES...WITH ISOLATED HIGHER AMOUNTS POSSIBLE...ARE EXPECTED FROM THIS AFTERNOON THROUGH TUESDAY. THE AREA OF GREATEST RAINFALL POTENTIAL IS GENERALLY SOUTH OF A LINE FROM COLUMBUS THROUGH PERRY TO SWAINSBORO. WIDESPREAD RAINFALL AMOUNTS OF 2 TO 4 INCHES OCCURRED OVER THIS SAME AREA DURING THE PAST 48 HOURS. CRISP COUNTY HAD AN AVERAGE OF 5 INCHES WITH SIGNIFICANT FLOODING OF ROADS AND FORCING SOME EVACUATIONS OF HOMES. SOILS ARE SATURATED AND AVERAGE STREAM FLOWS ARE WELL ABOVE NORMAL...WITH A FEW CREEKS AND RIVERS STILL IN MINOR FLOOD. THE ADDITIONAL RAINFALL...OVER AN ALREADY SATURATED GROUND... WILL PRODUCE AMPLE RUNOFF TO CAUSE RISES ON ALREADY SWOLLEN CREEKS...STREAMS AND RIVERS. THEREFORE...THE EXPECTED RAINFALL COULD RESULT IN ADDITIONAL WIDESPREAD MINOR TO ISOLATED MODERATE FLOODING ACROSS MUCH OF THE WATCH AREA. ALSO...WITH THE END OF AUTUMN...MOST OF THE LEAVES HAVE FALLEN. THIS COULD LEAD TO STORM DRAINS BECOMING CLOGGED...RESULTING IN STREET FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
5 follow-up statements
873 WGUS62 KFFC 150133 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 833 PM EST MON DEC 14 2009 GAZ085-086-089>093-095>098-102>113-150945- /O.CON.KFFC.FA.A.0013.000000T0000Z-091216T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON- HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY- CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...SWAINSBORO...COLUMBUS...WARNER ROBINS... DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA 833 PM EST MON DEC 14 2009 ...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL GEORGIA * THROUGH TUESDAY EVENING * A WARM FRONT OVER SOUTH ALABAMA AND SOUTH GEORGIA WILL GRADUALLY LIFT NORTH THROUGH TUESDAY IN ADVANCE OF AN APPROACHING COLD FRONT. GULF MOISTURE WILL CONTINUE TO INTERACT WITH THE WARM FRONT AND PRODUCE WIDESPREAD RAIN WITH EMBEDDED THUNDERSTORMS THIS AFTERNOON THROUGH TUESDAY. THE COLD FRONT WILL ENTER GEORGIA TUESDAY MORNING AND MOVE ACROSS NORTH AND CENTRAL GEORGIA BY TUESDAY EVENING...ENDING THE RAIN. * RAINFALL AMOUNTS OF 2 TO 4 INCHES...WITH ISOLATED HIGHER AMOUNTS POSSIBLE...ARE EXPECTED FROM THIS AFTERNOON THROUGH TUESDAY. THE AREA OF GREATEST RAINFALL POTENTIAL IS GENERALLY SOUTH OF A LINE FROM COLUMBUS THROUGH PERRY TO SWAINSBORO. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 3 INCHES HAVE ALREADY OCCURRED ACROSS PARTS OF CENTRAL GEORGIA THIS MONDAY EVENING. FLOODING IS ALREADY OCCURRING OVER PARTS OF DOOLY...CRISP...AND SUMTER COUNTIES. SOILS ARE SATURATED AND AVERAGE STREAM FLOWS ARE WELL ABOVE NORMAL...WITH A FEW CREEKS AND RIVERS STILL IN MINOR FLOOD. THE ADDITIONAL RAINFALL...OVER AN ALREADY SATURATED GROUND... WILL PRODUCE AMPLE RUNOFF TO CAUSE RISES ON ALREADY SWOLLEN CREEKS... STREAMS AND RIVERS. THEREFORE...THE EXPECTED RAINFALL COULD RESULT IN ADDITIONAL WIDESPREAD MINOR TO ISOLATED MODERATE FLOODING ACROSS MUCH OF THE WATCH AREA. ALSO...WITH THE END OF AUTUMN...MOST OF THE LEAVES HAVE FALLEN. THIS COULD LEAD TO STORM DRAINS BECOMING CLOGGED...RESULTING IN STREET FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
571 WGUS62 KFFC 150135 CCA FFAFFC FLOOD WATCH...CORRECTED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 835 PM EST MON DEC 14 2009 GAZ085-086-089>093-095>098-102>113-151000- /O.COR.KFFC.FA.A.0013.000000T0000Z-091216T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON- HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY- CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...SWAINSBORO...COLUMBUS...WARNER ROBINS... DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA 835 PM EST MON DEC 14 2009 ...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL GEORGIA * THROUGH TUESDAY EVENING * A WARM FRONT OVER SOUTH ALABAMA AND SOUTH GEORGIA WILL GRADUALLY LIFT NORTH THROUGH TUESDAY IN ADVANCE OF AN APPROACHING COLD FRONT. GULF MOISTURE WILL CONTINUE TO INTERACT WITH THE WARM FRONT AND PRODUCE WIDESPREAD RAIN WITH EMBEDDED THUNDERSTORMS THIS AFTERNOON THROUGH TUESDAY. THE COLD FRONT WILL ENTER GEORGIA TUESDAY MORNING AND MOVE ACROSS NORTH AND CENTRAL GEORGIA BY TUESDAY EVENING...ENDING THE RAIN. * RAINFALL AMOUNTS OF 2 TO 4 INCHES...WITH ISOLATED HIGHER AMOUNTS POSSIBLE...ARE EXPECTED THROUGH TUESDAY. THE AREA OF GREATEST RAINFALL POTENTIAL IS GENERALLY SOUTH OF A LINE FROM COLUMBUS THROUGH PERRY TO SWAINSBORO. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 3 INCHES HAVE ALREADY OCCURRED ACROSS PARTS OF CENTRAL GEORGIA THIS MONDAY EVENING. FLOODING IS ALREADY OCCURRING OVER PARTS OF DOOLY...CRISP...AND SUMTER COUNTIES. SOILS ARE SATURATED AND AVERAGE STREAM FLOWS ARE WELL ABOVE NORMAL...WITH A FEW CREEKS AND RIVERS STILL IN MINOR FLOOD. THE ADDITIONAL RAINFALL...OVER AN ALREADY SATURATED GROUND... WILL PRODUCE AMPLE RUNOFF TO CAUSE RISES ON ALREADY SWOLLEN CREEKS... STREAMS AND RIVERS. THEREFORE...THE EXPECTED RAINFALL COULD RESULT IN ADDITIONAL WIDESPREAD MINOR TO ISOLATED MODERATE FLOODING ACROSS MUCH OF THE WATCH AREA. ALSO...WITH THE END OF AUTUMN...MOST OF THE LEAVES HAVE FALLEN. THIS COULD LEAD TO STORM DRAINS BECOMING CLOGGED...RESULTING IN STREET FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
547 WGUS62 KFFC 150845 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 345 AM EST TUE DEC 15 2009 GAZ085-086-089>093-095>098-102>113-151600- /O.CON.KFFC.FA.A.0013.000000T0000Z-091216T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON- HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY- CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...SWAINSBORO...COLUMBUS...WARNER ROBINS... DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA 345 AM EST TUE DEC 15 2009 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL GEORGIA. * THROUGH THIS EVENING. * A COLD FRONT WILL MOVE ACROSS THE AREA LATER TODAY. GULF MOISTURE WILL CONTINUE TO MOVE ACROSS THE WATCH AREA AHEAD OF THE FRONT. * ADDITIONAL RAINFALL AMOUNTS OF 1/2 TO 1 INCH CAN BE EXPECTED TODAY. THE AREA OF GREATEST RAINFALL POTENTIAL IS GENERALLY SOUTH OF A LINE FROM COLUMBUS THROUGH PERRY TO SWAINSBORO. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 3 INCHES WITH ISOLATED AMOUNTS OF 4 INCHES HAVE ALREADY OCCURRED ACROSS THE WATCH AREA. FLOODING IS ALREADY OCCURRING OVER PARTS OF DOOLY...CRISP...SUMTER ...PULASKI AND WILCOX COUNTIES. SOILS REMAIN SATURATED AND AVERAGE STREAM FLOWS ARE WELL ABOVE NORMAL...WITH A FEW CREEKS AND RIVERS STILL IN MINOR FLOOD. THE ADDITIONAL RAINFALL WILL PRODUCE AMPLE RUNOFF TO CAUSE RISES ON ALREADY SWOLLEN CREEKS...STREAMS AND RIVERS. THEREFORE...THE EXPECTED RAINFALL COULD RESULT IN ADDITIONAL WIDESPREAD MINOR TO ISOLATED MODERATE FLOODING ACROSS MUCH OF THE WATCH AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
515 WGUS62 KFFC 151548 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1048 AM EST TUE DEC 15 2009 GAZ085-086-089>093-095>098-102>113-160000- /O.CON.KFFC.FA.A.0013.000000T0000Z-091216T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON- HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY- CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...SWAINSBORO...COLUMBUS...WARNER ROBINS... DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA 1048 AM EST TUE DEC 15 2009 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA...SOUTHEAST GEORGIA AND WEST CENTRAL GEORGIA. * UNTIL 7 PM EST THIS EVENING * A COLD FRONT WILL MOVE ACROSS THE AREA LATER TODAY. GULF MOISTURE WILL CONTINUE TO MOVE ACROSS THE WATCH AREA AHEAD OF THE FRONT. * ADDITIONAL RAINFALL AMOUNTS OF 1/2 TO 1 INCH CAN BE EXPECTED TODAY. THE AREA OF GREATEST RAINFALL POTENTIAL IS GENERALLY SOUTH OF A LINE FROM COLUMBUS THROUGH PERRY TO SWAINSBORO. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 3 INCHES WITH ISOLATED AMOUNTS OF 4 INCHES HAVE ALREADY OCCURRED ACROSS THE WATCH AREA. FLOODING IS ALREADY OCCURRING OVER PARTS OF DOOLY...CRISP... SUMTER ...PULASKI AND WILCOX COUNTIES. SOILS REMAIN SATURATED AND AVERAGE STREAM FLOWS ARE WELL ABOVE NORMAL...WITH A FEW CREEKS AND RIVERS STILL IN MINOR FLOOD. THE ADDITIONAL RAINFALL WILL PRODUCE AMPLE RUNOFF TO CAUSE RISES ON ALREADY SWOLLEN CREEKS...STREAMS AND RIVERS. THEREFORE...THE EXPECTED RAINFALL COULD RESULT IN ADDITIONAL WIDESPREAD MINOR TO ISOLATED MODERATE FLOODING ACROSS MUCH OF THE WATCH AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
949 WGUS62 KFFC 152035 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 335 PM EST TUE DEC 15 2009 GAZ085-086-089>093-095>098-102>113-152145- /O.CAN.KFFC.FA.A.0013.000000T0000Z-091216T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON- HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY- CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...SWAINSBORO...COLUMBUS...WARNER ROBINS... DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA 335 PM EST TUE DEC 15 2009 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA...SOUTHEAST GEORGIA AND WEST CENTRAL GEORGIA HAS BEEN CANCELLED. WHILE THERE IS STILL RAIN FALLING OVER THE AREA...NO MORE SIGNIFICANT RAINFALL IS EXPECTED THAT WILL CAUSE ANY ADDITIONAL FLOODING. THE FLOOD WARNINGS THAT ARE ALREADY IN EFFECT WILL CONTINUE FOR THOSE AREAS THAT ARE CURRENT IN FLOOD. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flood watch went out at Dec 14, 6:59 AM EST, 5 hours 6 minutes earlier.
Area forecast discussion, Dec 14, 6:59 AM EST, 5 hours 6 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 525 PM EST MON DEC 14 2009 .SHORT TERM /TODAY THROUGH TUESDAY/... WILL LET THE DENSE FOG ADVISORY RIDE TO 10 AM AS CURRENTLY ADVERTISED. NOT ALL STATIONS REPORTING DENSE FOG CRITERIA BUT MANY AT LEAST CLOSE. SATELLITE SHOWING MOISTURE MOVING N FROM GULF OF MEXICO. THIS WILL INCREASE CHANCES FOR RAIN DURING THE DAY WITH THE BEST CHANCES OVER THE SW CWA THIS AFTERNOON WITH THE CHANCE FOR THUNDERSTORMS AS MUCAPE INCREASES IN THE 400-1000 RANGE. NEXT COLD FRONT MOVES INTO THE AREA OVERNIGHT AND MOVES THROUGH THE AREA LATER TUESDAY OR SO BRINGING ANOTHER ROUND OF PRECIP WITH IT. MOIST UPPER FLOW ASSOCIATED WITH SHORT WAVE DYNAMICS AIDING THE LIFT POTENTIAL. SPC HAS A 5 PERCENT RISK AREA OVER CENTRAL GA FOR TUESDAY. PRECIP ENDS LATE TUESDAY OR TUESDAY NIGHT. SKIES CLEARING FOR MUCH OF THE AREA TUESDAY NIGHT. MAV/MET HIGH TEMPERATURES DIFFERING TODAY BY 7 TO 12 DEGREES. WILL FAVOR A BLEND OR WARMER AS THE MET LOOKS TOO COLD. MAV/MET CLOSER ON TUESDAY AND WILL FAVOR THE COOLER SIDE OF GUIDANCE DUE TO PRECIP POTENTIAL. OVERALL CONFIDENCE IS MODERATE. .LONG TERM /WEDNESDAY THROUGH SUNDAY/... DRY WEATHER EXPECTED THROUGH THURSDAY. AFTER THAT CONFIDENCE GOES TO ZERO AS THE GFS AND EUROPEAN GREATLY DIFFER. THE EUROPEAN BRINGS MOISTURE AND PRECIP CHANCES TO THE AREA STARTING FRIDAY AND CONTINUING IN SOME FASHION INTO SUNDAY WHILE THE GFS REMAINS MOSTLY DRY EXCEPT FOR SMALL POPS SATURDAY NIGHT AND EARLY SUNDAY THAT COULD CAUSE RAIN OR SNOW SHOWERS FOR PARTS OF N GA. AM STICKING WITH THE GFS FOR NOW BUT CONFIDENCE IS ZERO. && .HYDROLOGY... FORECAST RAINFALL FOR THE NEXT 24 HOURS(TODAY/TONIGHT)IN THE 1/4 TO 1 INCH RANGE AND TARGETING CENTRAL GA. RAINFALL CONTINUES TO TARGET CENTRAL GA ON TUESDAY WITH AMOUNTS IN THE 1/4 TO 3/4 INCH RANGE EXPECTED. CONDITIONS WILL BE MONITORED FOR SIGNIFICANT FLOOD POTENTIAL. && .AVIATION... .LIFR/IFR CEILINGS AND VISIBILITY PERSISTING THROUGH MUCH OF THE DAY. DENSE FOG THIS MORNING GRADUALLY IMPROVING TO AROUND 3 SM BY LATE MORNING. RAIN DEVELOPING BY 18Z WITH A FEW THUNDERSTORMS AFTER 18Z. WINDS LIGHT AND VARIABLE THIS MORNING...BECOMING SOUTHEAST 5 TO 10 MPH AFTER 15Z. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 57 51 62 38 57 / 40 80 50 5 5 ATLANTA 58 54 60 37 55 / 50 80 60 5 5 BLAIRSVILLE 61 46 52 31 51 / 20 70 30 5 5 CARTERSVILLE 59 51 58 34 54 / 40 70 30 5 5 COLUMBUS 68 60 65 44 60 / 70 90 80 20 5 GAINESVILLE 58 51 57 36 56 / 30 70 30 5 5 MACON 65 59 67 43 61 / 60 90 80 20 5 ROME 60 50 57 34 53 / 30 70 30 5 5 PEACHTREE CITY 58 53 61 35 57 / 60 80 60 10 5 VIDALIA 69 62 72 50 60 / 50 70 80 50 5 && .FFC WATCHES/WARNINGS/ADVISORIES... DENSE FOG ADVISORY UNTIL 10 AM EST THIS MORNING FOR ALL N AND CENTRAL GA. && BDL 41
Hazardous weather outlook, Dec 14, 6:47 AM EST, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 647 AM EST MON DEC 14 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-151200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 647 AM EST MON DEC 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS POSSIBLE THIS AFTERNOON AND TONIGHT. WIDESPREAD DENSE FOG THIS MORNING OVER NORTH AND CENTRAL GEORGIA. .SYNOPSIS... WEAK HIGH PRESSURE WITH LIGHT WINDS PREVAILED OVER GEORGIA THIS MORNING. A COLD FRONT WILL MOVE INTO GEORGIA LATE TONIGHT AS LOW PRESSURE MOVES INTO THE UPPER MISSISSIPPI VALLEY. .PRIMARY HAZARDS... THE PRIMARY HAZARD THIS MORNING WILL BE REDUCED VISIBILITY DUE TO FOG. FOR MORE INFORMATION SEE THE LATEST DENSE FOG ADVISORY. THE PRIMARY THREAT WITH THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL BE LIGHTNING AND POSSIBLY A FEW STRONG WIND GUSTS. .DISCUSSION... WEAK PRESSURE GRADIENT AND ABUNDANT LOW LEVEL MOISTURE WILL KEEP FOG OVER THE STATE THROUGH MID MORNING. A FEW THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT AS AN UPPER SHORT WAVE MOVES ALONG THE GULF COAST...PROVIDING SOME LIFT AND INSTABILITY. STABILITY PARAMETERS WILL REMAIN MARGINAL AND ANY THUNDERSTORMS THAT DEVELOP SHOULD REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE FOR NORTH AND CENTRAL GEORGIA ON TUESDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 3:16 AM EST | Areal Flood Warning | FFC | Dooly | 9 hr |
| Dec 14, 3:42 PM EST | Dense Fog Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 67 more | 12 hr |
| Dec 14, 5:20 PM EST | Tornado Warning | FFC | Sumter | 40 min |
| Dec 14, 6:23 PM EST | River Flood Warning | FFC | Dooly | 37 hr |
| Dec 14, 6:28 PM EST | Areal Flood Warning | FFC | Chattahoochee, Crisp, Dooly, Macon, Marion, Schley and 3 more | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.